I was sober for many years and I had a bad breakup with ex after 10 yrs together... I had terrible cravings so my psychiatrist said he would start me on Suboxone for these cravings. He said it doesn't make you high so you can still function normally, he said it was easy to stop. He started me on 24 mg a day for 3 years. I quess I had a negative side effect 2.5 months ago: I became terribly paranoid and my family intervened and put me in the hospital for severe paranoia and detox from suboxone. I was given a taper starting at 8 mgs x 2 days, 7 mg x 2 days and all the way to 1 mg for 2 days then stopped on the 11th day and discharged. I decided to go to treatment/rehab because my brain was not totally functioning when discharged and I felt it was the safest option. I went to treament and on my 4th day there I went into full blown active detox with all the withdrawal symptons. I spoke to the MD/psychiatrist at the treatment center and he saw I was in bad withdrawal so he decided to start me on another taper just like the one at detox. When I got to 1 mg I began to feel the same withdrawal symptons again and on day 3 of last dose I again feeling active severe withdrawal symptons again. I was told I needed to go back on a much longer taper for about 9 weeks. Starting with 8 mg/day x 1 week, then 7 mg/day x 1 week all the way down to 1/2 mg daily x 1 week and then stop medication. I am now on 6 mg a day x one week and I go down to 5 mg/day x 1 week starting this Monday 8/16/10. I am still shaking quite a bit but I don't feel sick/nausea/vomiting. I am scared to get down to 3 mg down to 1/2 mg daily because it was hard to do that before... but I choose to keep tapering. I am also looking into the cost of Rapid detox and I would like to talk to someone who has gone through the Rapid detox and the 9 week taper just to aleviate my fears. I would appreciate any suggestions, experiences, strength and hope you may share. I appreciate all you have shared as I read the messages under support groups. I look forward to hearing from you and anyone else you suggest. Thank you so much.
20 Aug 2010
You need to talk to rodert325 has a great plan and listen to the people in the sub group. The people hear are great. I have been doing very well thanks to this group and the people here like robert325. Patti shan 61 and more. You can do it tell me if you need help. God bless.
21 Aug 2010
First off, i want to say that was the ABSOLUTE worst thing for your psychiatrist to do, if you were clean and sober there was no reason at all for ur dr to put u on that, they obviously didnt have the right information about this medication. n 24mgs a day is extremely high. they start that on people who have been on high amounts of opiates for a long time. i was startd at 16 mgs a day and i was taking at least 150mgs of oxys a day.Anyway i had gone thru the same thing that you have, when i tapered down to the low 1mg dose i couldnt taper any lower because i would have severe withdrawals like u, alot of people said i shouldnt be feelin like that bcuz i was down to such a low amount and it was all mental, WRONG!! there are a low percentage of people who do go thru the EXTREME w/ds from a small amount and i am one of them and r u. i also thought about rapid detox but the risk of something bad happening is high.
i would also get very scared at just the thought of goin into w/d, my heart would start beating really fast. Eventually i moved to another state and the only dr i could see was 2 hrs away. i couldnt make it into my appt n they said they wouldnt see me again. i ended up goin cold turkey off of the suboxone at 1 mg a day. went into the worst w/d i could imagine for 24 hrs. the anxiety part was the worst. i have been off suboxone for 4 months now and am actually happy that my dr dropped me as a patient bcuz now i am free of the "orange handcuffs" (i call them, lol). i still have anxiety but its bearable. i wasnt tryin to scare u by tellin u that i had horrible w/ds but the worst only lasted a day, and by 3wks i was feeling semi normal. its possible to do what i did and im sure u would have the same effects i did as we had the same probs gettn past that low dose. im not tryin to say to just stop, but that was my only option n it workd for me. if i can do it anyone can, i never thought in a million years i would ever get off those awful meds. i feel truly sorry for you for what that dr has intially put u thru. i just wantd to respond to ur post and tell u that i went thru the same thing.
21 Aug 2010
ugh honestly i dont think the whole tappering thing works i mean when I quit cold turkey off of 20 80mlg oxy herion subs and subutex I stopped everything and just got a few subs so i could get everything else out of my system and just have to come down from the sub... i never did more than a quarter of a 8mlg but i snort them... so i did quarters for a week than i just quit and the wds were the exact same as if i never quit any of them.. man all this stuff is just a trap and a big run around... the way i see it the only way to do it is straight through it...
Yes it is horrible but ur gonna start feeling better within 30 days after my 30th day thats when I started getting better everday, i mean it was probably the hardest thing i have had to do but hey were the ones that choose to abuse these and become addicted so now its time to face the music and see what you put your body thru for a stupid high n I bet you quit like i did youll never wanna do another again because youll have felt the FULL effect of your choice. like i said the only way to do it is through it! Be strong and just do it!
25 Aug 2010
that seems like on large dose for someone not having withdraws i take 8mg and i am in withdraw 24 mg u should be getting or at least at first even though you are not supposed to. talk to suboxone doctor and start tapering off it may take more than 9 weeks but the sooner the better i cut my dose about 2 mg about every 4 weeks but i am not a doctor this is my 2nd time in 5 years and once you get down to 2mg and go cold turkey there are minor withdraws for a few days and then you hope will power takes over
25 Aug 2010
hey,i dont know maybe the posts i read have all of these suboxone doctors dont have a detox plan for their patients.i think R/B has the idea that once a person starts on sub they will be on it till hell freezes over.wasn't that the way we got in these predicament in the first place.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Suboxone , before I relapsed for a few years. 3 months ago, I started suboxone again, and joined AA. But sometimes I have cravings. I ...
4 answers • 25 Nov 2010
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
... to money I had to detox quick off the methadone and thought I would die. I have been on and off Suboxone for the past four years and I just want ...
5 answers • 7 Dec 2010
... Never abused but was opioid dependent for 6 years. Anyone experience this?
2 answers • 4 May 2011
I saw this site and don't do this kind of stuff but, I saw an answer from a certain individual and thought I'd give it a whirl. Couple of ...
5 answers • 11 Oct 2011
I took suboxone for a year and tapered off to 2mg about two weeks ago than quit. Wd's set in a couple days later and I wanted to feel good so I ...
3 answers • 25 Nov 2011